Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at May 7, 2012, 6:21 PM EDT for Armstrong County, Indiana County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- May 7, 2012, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Indiana County, PA
The radar
The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
034
WWUS81 KPBZ 072221
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT MON MAY 7 2012
PAZ014-016-022-023-073-072315-
ARMSTRONG PA-BUTLER PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
621 PM EDT MON MAY 7 2012
...THUNDERSTORMS MOVING THROUGH ARMSTRONG...BUTLER...INDIANA...
JEFFERSON AND NORTHERN WESTMORELAND COUNTIES...
AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR FREEPORT...MOVING EAST AT 20
MPH. OTHER STRONG STORMS WERE NEAR RURAL VALLEY AND ELDERTON.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SARVER... LEECHBURG... FREEPORT...
VANDERGRIFT... FORD CITY...
CROOKED CREEK LAKE PARK... KITTANNING...
ELDERTON... SHELOCTA... RURAL VALLEY...
MUFF... SMICKSBURG...
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
ALSO, UP TO 1.50 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4061 7885 4059 7972 4066 7969 4067 7974
4079 7976 4102 7880 4072 7880
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at May 7, 2:40 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 7, 2:40 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT MON MAY 7 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TUESDAY AND PUSH A COLD FRONT SOUTH OF THE OHIO VALLEY LATER TUESDAY. THIS WILL BRING SHOWERS AND A FEW THUNDERSTORMS LATER MONDAY THROUGH TUESDAY WITH COOLER TEMPERATURES BY MID WEEK. && .NEAR TERM /THROUGH TUESDAY/... A WARM FRONT EXTENDS EAST WEST THIS EVENING ACROSS EASTERN OHIO IN WESTERN PENNSYLVANIA NORTH OF PITTSBURGH. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOST LIKELY ACROSS THE I80 CORRIDOR' NORTH OF THE WARM FRONT WITH MORE WIDELY SCATTERED SHOWERS IN THE SOUTH. SOME STORMS COULD APPROACH SEVERE LIMITS DURING THE EVENING HOURS. THESE SLOW MOVING STORM CAN ALSO PRODUCE HEAVY RAIN WITH AN INCH IN LESS THAN ONE HOUR POSSIBLE. IF THESE STORMS PERSIST OVER THE SAME AREA FOR SEVERAL HOURS STREAM OR URBAN FLOODING COULD RESULT. THE SHOWERS AND STORMS MAY BECOME MORE NUMEROUS TOWARD DAYBREAK TUESDAY AS THE COLD FRONT WITH THE SYSTEM DRAWS CLOSER. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY UNTIL THE FRONT MOVES EAST OF THE DISTRICT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE SLOW MOVING COLD FRONT WILL PUSH EAST OF THE DISTRICT BY TUESDAY EVENING...BUT A GOOD UPPER TROF BEHIND THE FRONT WILL BRING A CONTINUED CHANCE OF SHOWERS FOR TUESDAY NIGHT INTO WEDNESDAY. LOW LEVEL MOISTURE WILL BE DIMINISHING TUESDAY NIGHT INTO WEDNESDAY WHICH WILL REDUCE THE THREAT OF HEAVY RAIN. THE COLD FRONT FINALLY DOES KICK SOUTHEAST OF THE AREA BY WEDNESDAY AS THE NORTHERN STREAM DIPS WELL SOUTH OF WHERE IT HAS TAKEN RESIDENCE IN RECENT WEEKS. AS THIS OCCURS...UPPER TROUGHING BECOMES CENTERED OVER THE CWA FROM WEDNESDAY THROUGH THURSDAY. WITH COLDER AIR ALOFT ENTERING THE PICTURE. SOME SHOWERS ARE POSSIBLE ON WEDNESDAY AFTERNOON WITH HEATING AND THE COLD POOL ALOFT. COOLER DRIER AIR WILL FEED INTO THE DISTRICT WITH HIGH PRESSURE FOR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL THEN MOVE INTO THE OHIO VALLEY KEEPING THE WEATHER DRY THROUGH SATURDAY. A COLD FRONT IS PROGGED TO BRING SCATTERED SHOWERS SUNDAY. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES BELOW NORMAL THURSDAY AND FRIDAY...WARMING TO SLIGHTLY ABOVE NORMAL FOR THE WEEKEND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A WARM FRONT WILL CONTINUE TO PUSH INTO NORTHERN PA THIS AFTERNOON. AS SURFACE HEATING CONTINUES THIS AFTERNOON...WIDELY SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE WARM SECTOR. INCLUDED TEMPO GROUPS FOR THUNDERSTORMS FOR MOST TERMINAL LOCATIONS THIS AFTERNOON...WITH IFR RESTRICTIONS POSSIBLE IN HEAVY RAIN. PREVAILING CONDITIONS WILL LOWER TO MVFR AND SHOWERS SHOULD BECOME MORE NUMEROUS LATER TONIGHT INTO TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST. IFR RESTRICTIONS ARE ALSO POSSIBLE IN SCATTERED EMBEDDED THUNDERSTORMS AND HEAVY RAIN. .OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... MVFR AND AREAS OF IFR RESTRICTIONS IN PRECIPITATION AND FOG WILL LIKELY PERSIST THROUGH WEDNESDAY AS THE COLD FRONT SLOWLY MOVES EAST THROUGH THE REGION AND AN UPPER TROUGH SLOWLY CROSSES THE OHIO VALLEY. CONDITIONS SHOULD IMPROVE TO VFR FOR THURSDAY AND FRIDAY AS SURFACE HIGH PRESSURE WITH DRIER AIR MOVES IN FROM THE WEST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 7, 12:35 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT MON MAY 7 2012 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-022-081645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. SOME OF THESE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. IF HEAVY RAIN PERSISTS IN THE SAME AREA FOR SEVERAL HOURS...STREAM FLOODING COULD RESULT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-016-023-074-076-WVZ023-041-081645- GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 7, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL VALENCIA 40.67N 79.99W
05/07/2012 E0.75 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ1200413
XXSpecial weather statement, May 7, 5:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT MON MAY 7 2012
PAZ029-031-WVZ004-072230-
GREENE PA-MARSHALL WV-WASHINGTON PA-
545 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT MARSHALL...NORTHWESTERN GREENE
AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWHATAN
POINT...MOVING EAST AT 30 MPH.
THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WOODLANDS... GLENDALE... MOUNDSVILLE...
SHERRARD... GLEN EASTON... LONE OAK...
CAMERON... ROCKLICK... RYERSON STATION...
SWARTS... ROGERSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3980 8082 3985 8082 3986 8079 3989 8079
3991 8081 3992 8080 3991 8077 3991 8076
3996 8076 3999 8074 4005 8022 3980 8019
3978 8084Special weather statement, May 7, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT MON MAY 7 2012
PAZ014-021-072245-
ALLEGHENY PA-BUTLER PA-
549 PM EDT MON MAY 7 2012
...THUNDERSTORMS MOVING THROUGH ALLEGHENY AND BUTLER COUNTIES...
AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER FRANKLIN PARK...MOVING EAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
PERRYSVILLE... FRANKLIN PARK... WEXFORD...
ALLISON PARK... MARS... GIBSONIA...
RUSSELLTON... SAXONBURG... NATRONA HEIGHTS...
LERNERVILLE... SARVER...
HAIL THE SIZE OF PENNIES AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
WATER MAY POND ON ROADS IN LOW SPOTS AND IN POOR DRAINAGE AREAS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
&&
LAT...LON 4060 7973 4060 7976 4057 7978 4050 8018
4060 8019 4061 8014 4066 8015 4080 7969
4064 7969Special weather statement, May 7, 5:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT MON MAY 7 2012
MDZ001-WVZ023-072230-
GARRETT MD-PRESTON WV-
554 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT PRESTON AND WEST CENTRAL GARRETT
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FELLOWSVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
FELLOWSVILLE... ROWLESBURG... TUNNELTON...
KINGWOOD... VALLEY POINT... TERRA ALTA...
CRANESVILLE... SWALLOW FALLS STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3930 7990 3964 7965 3950 7939 3926 7965
3927 7969 3924 7978Local storm report, May 7, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SARVER 40.73N 79.73W
05/07/2012 E0.75 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ1200414
XXSpecial weather statement, May 7, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT MON MAY 7 2012
PAZ014-016-022-023-073-072315-
ARMSTRONG PA-BUTLER PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
621 PM EDT MON MAY 7 2012
...THUNDERSTORMS MOVING THROUGH ARMSTRONG...BUTLER...INDIANA...
JEFFERSON AND NORTHERN WESTMORELAND COUNTIES...
AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR FREEPORT...MOVING EAST AT 20
MPH. OTHER STRONG STORMS WERE NEAR RURAL VALLEY AND ELDERTON.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SARVER... LEECHBURG... FREEPORT...
VANDERGRIFT... FORD CITY...
CROOKED CREEK LAKE PARK... KITTANNING...
ELDERTON... SHELOCTA... RURAL VALLEY...
MUFF... SMICKSBURG...
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
ALSO, UP TO 1.50 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4061 7885 4059 7972 4066 7969 4067 7974
4079 7976 4102 7880 4072 7880The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:07 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 53 min |
| May 7, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 61 min |
| May 7, 2:51 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 54 min |
| May 7, 3:28 PM EDT | Special Weather Statement | PBZ | Venango | 47 min |
| May 7, 4:26 PM EDT | Special Weather Statement | PBZ | Beaver | 49 min |
| May 7, 4:29 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson, Venango | 61 min |
| May 7, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 60 min |
| May 7, 4:36 PM EDT | Special Weather Statement | PBZ | Beaver | 39 min |
| May 7, 5:11 PM EDT | Special Weather Statement | PBZ | Armstrong | 64 min |
| May 7, 5:45 PM EDT | Special Weather Statement | PBZ | Greene | 45 min |
| May 7, 5:49 PM EDT | Special Weather Statement | PBZ | Allegheny | 56 min |
| May 7, 7:43 PM EDT | Special Weather Statement | PBZ | Mercer | 47 min |
| May 7, 2:22 PM EDT | Special Weather Statement | PBZ | Columbiana | 53 min |
| May 7, 2:26 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 64 min |
| May 7, 2:57 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 63 min |
| May 7, 3:48 PM EDT | Special Weather Statement | PBZ | Columbiana | 42 min |
| May 7, 4:17 PM EDT | Special Weather Statement | PBZ | Muskingum | 43 min |
| May 7, 5:04 PM EDT | Special Weather Statement | PBZ | Monroe | 41 min |
| May 7, 4:53 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 37 min |
| May 7, 5:29 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 31 min |
| May 7, 5:54 PM EDT | Special Weather Statement | PBZ | Preston | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.